Page 1 of 2 12 LastLast
Results 1 to 10 of 16

Thread: Side effects - dodgy stomach...

  1. #1

    Question Side effects - dodgy stomach...

    Hi, apologies in advance for the subject matter...!
    My husband was recently diagnosed and has started on Riluzole and lots of supplements & CBD oil.
    His bowel movements are now really erratic. He can go ok for a few days but then will suffer really strange diarrhoea where he's only passing mucous and has no warning so will have a few accidents. I've seen Riluzole can cause diarrhoea but this doesn't seem like normal diarrhoea...no smell or colour to it (sorry!) Has anyone had similar? Going on holiday soon so would really like to find out what's causing it so we can perhaps lay off it for a short time.

  2. #2
    Forum Member Streetwise's Avatar
    Join Date
    Dec 2016
    Location
    Sunderland
    Posts
    160
    It's either infection inflammation or irritable bowel syndrome so you got to go to the doctor

  3. #3
    Forum Member Terry's Avatar
    Join Date
    May 2012
    Location
    UK
    Posts
    6,214
    Yes, write more later
    TB once said that "The forum is still the best source for friendship and information."

    It will only remain so if new people post and keeps us updated on things that work or don't work and tips.

    Please post on old threads that are of use so that others see them and feel free to start new subjects and threads.

  4. #4
    Forum Member Ellie's Avatar
    Join Date
    Oct 2012
    Posts
    1,851
    Hi SS,

    No, that is not normal diarrhoea, hubby should see his GP. It could be for a variety of reasons, but needs to be checked out.

    Love Ellie.
    ​Diagnosed 03/2007. Limb onset (arm) sporadic ALS/MND.

  5. #5
    Forum Member Terry's Avatar
    Join Date
    May 2012
    Location
    UK
    Posts
    6,214
    Hi Ss;

    I have had similar, jell like, clear and odorless. I think it's the bowl lubrication system working over time and sometimes happens to me very occasionally and I think when I have wind trouble.

    I don't think it's much to worry about but well worth checking with GP. Mine has happened about five times in five years and normally OK within a day or two.

    Certainly diet can have a lot to do with it, coconut oil can effect things if not taken in small doses to start with and gradually built up over a month.

    Your body reacts to a sudden change of diet but it normally adapts.

    Just wind that can't be released and goes around and around can cause diarrhoea.

    Also any constipation meds needs to be at the right level as does hydration.

    Let us know what you think.

    Love Terry
    TB once said that "The forum is still the best source for friendship and information."

    It will only remain so if new people post and keeps us updated on things that work or don't work and tips.

    Please post on old threads that are of use so that others see them and feel free to start new subjects and threads.

  6. #6
    Forum Member
    Join Date
    Apr 2014
    Location
    Halesowen, West Midlands
    Posts
    145
    SS as for this I am the other way have odd day constipated and was this morning. I have PEG fitted but not using it yet and eat regular food all mashed up with enough sauce make runny. The drugs can be issue the riluzole and for my thick saliva on eye drops and Carbocisteine. I do hope sought something.
    Best wishes John

  7. #7
    Thanks for the replies everyone. No better today so I think a trip to the docs is the thing to do just to be sure. He's increased fat intake and is on lots of new supplements so hopefully it just needs time to settle down. Much love xx

  8. #8
    Forum Member Ellie's Avatar
    Join Date
    Oct 2012
    Posts
    1,851
    SS, if he has just started taking supplements and increased his fat intake (esp if magnesium and coconut are involved) that could explain the urgency. But, yes, he should see GP. He doesn't want those issues on his hols!

    Ellie x.
    ​Diagnosed 03/2007. Limb onset (arm) sporadic ALS/MND.

  9. #9
    Forum Member
    Join Date
    Nov 2017
    Posts
    4
    Hi SS,
    My husband was diagnosed Nov 2017 and began taking Riluzole on 04 Dec, Christmas Day he had an upset tummy where at times he was just passing a clear mucous. He stopped taking Riluzole a few days ago and his tummy is settling down but he has had a rough couple of weeks.
    Hope you had a good holiday xx

  10. #10
    Forum Member Terry's Avatar
    Join Date
    May 2012
    Location
    UK
    Posts
    6,214
    Hi Chris and welcome to the forum;

    I guess that you are still in a mess, (brain wise) so soon after your husbands diagnoses. I would be surprised if the Riluzole was the cause of his upset tummy if he had taken it for a few weeks without any problems.

    Sorry that you have had a rough couple of weeks, it doesn't take much to bring us down.

    I had an OK Christmas but have just got a cold that has been very bad for a few days but there seems to be light at the end of the tunnel now.

    Best wishes, Terry
    TB once said that "The forum is still the best source for friendship and information."

    It will only remain so if new people post and keeps us updated on things that work or don't work and tips.

    Please post on old threads that are of use so that others see them and feel free to start new subjects and threads.

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •